Alert archive / Wisconsin / Special Weather Statements in 2016
Special Weather Statement, NWS La Crosse, WI
NWS La Crosse, WI issued this special weather statement at Jun 30, 2016, 4:36 PM CDT for Grant County, Wisconsin. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2016, 4:36 PM CDT (21:36 UTC)
- Expired
- Jun 30, 2016, 5:15 PM CDT
- In force
- 39 min
- Issued by
- NWS La Crosse, WI
County Grant County, WI
The radar
The La Crosse radar (KARX), 89 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.6 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1246 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
393
WWUS83 KARX 302136
SPSARX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
436 PM CDT THU JUN 30 2016
WIZ061-302215-
GRANT-
436 PM CDT THU JUN 30 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN GRANT
COUNTY...
AT 436 PM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR MUSCODA TO NEAR BOSCOBEL. MOVEMENT
WAS EAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
BOSCOBEL...FENNIMORE...MUSCODA...PRESTON...MONTFORT...ORION...
HICKORY GROVE...BLUE RIVER...WOODMAN...HIGHWAY 61 AND COUNTY T...
BOYDTOWN...COUNTY ROADS K AND T AND RED OAK RIDGE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4307 9088 4309 9083 4311 9080 4312 9076
4313 9074 4316 9066 4317 9067 4318 9063
4318 9061 4320 9058 4321 9054 4320 9043
4295 9043 4293 9051
TIME...MOT...LOC 2136Z 280DEG 27KT 4321 9038 4308 9070
$$
WETENKAMPWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this special weather statement went out at Jun 30, 3:16 PM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jun 30, 3:16 PM CDT, 1 hour 20 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 316 PM CDT THU JUN 30 2016 .SHORT TERM...(This evening through Friday) Issued at 316 PM CDT Thu Jun 30 2016 Currently as of 20Z...Water vapor loop and RAP 500mb height analysis showed upper ridging over the western U.S. into eastern Alberta, while a fairly potent trough was dropping south through MN. A cold front associated with this trough has progressed through much of the forecast area. The combination of DPVA from the upper trough, 500- 1000 J/kg of MLCAPE and no CIN ahead of the cold front, some mid level frontogenesis and precipitable water in the 1.3-1.5 inch range has supported numerous showers and thunderstorms across much of the forecast area this afternoon. Weak shear of 20-30 kt has promoted some of the storms to produce wind gusts to 45 mph along with small hail. Some pockets of heavy rain too, especially from Winona to Onalaska where training of storms took place to produce 1-2 inches. In the wake of this rain, it looks more like September with cellular cumulus/stratocumulus, a brisk north wind and temperatures in the upper 50s/low 60s. This is all associated with high pressure dropping south out of Saskatchewan. 850mb temps drop to as low as 2- 4C across eastern Saskatchewan and northwest Ontario. The combination of the upper trough and cold front continuing to push southeast through the evening, and loss of daytime heating dropping the MLCAPE, will help to get the lingering showers and thunderstorms out of the forecast area by 03Z. Clouds should also be on the clearing trend, though it is possible for some of the stratocumulus over northern MN will sink south across the area through the night. These off and on clouds, combined with a persistent light northerly breeze should keep temperatures from bottoming too far tonight, despite being in a cold advection regime. Blend of guidance suggesting lows in the 50s seems reasonable with the typical cold spots in WI dropping into the upper 40s. Some patchy fog could develop in river valleys as a result of this cooler air and recent rain, mainly in the more sheltered tributaries. Too much wind looks to exist above the valley floor to promote fog in the Mississippi River valley. The area of Canadian High pressure will build into the forecast area on Friday. With 850mb temps progged at only 6-8C, temperatures will only top out in the low to mid 70s despite plenty of sun. .LONG TERM...(Friday night through Thursday) Issued at 316 PM CDT Thu Jun 30 2016 Chilly night remains on target for Friday night with High pressure overhead, clear skies, light winds and very low precipitable water for this time of year...around 0.5 inch. Continued to stay on the low side of guidance, which drops the typical cold spots in WI into the low to mid 40s. Given the recent rain from today, valleys should see fog. The only question for the Mississippi River valley is temperature/dewpoint spreads look to be fairly high going into the evening, and with the long day length it might be tough to fully fog the valley. Nevertheless something to watch closely, especially for aviation purposes. Upper flow regime continues to feature northwest flow through the weekend followed by some ridging building overhead for Monday through Tuesday. Subsidence in this flow pattern should promote persistent high pressure at the surface, which is depicted nicely in model progs. As such, most model QPF progs keep the area dry pretty much through Tuesday. Note that a southern stream shortwave currently in Arizona remains depicted to cross Kansas through Illinois Sunday through Monday. However, models have shifted forcing and the QPF for the system farther south, which make sense given the track and likely storms with it intercepting northward moisture return. Temperatures will gradual rise through the weekend and into the 4th of July due to diurnal warming modification and evapotranspiration. Upper flow regime turns more southwesterly for the middle and end of next week as the subtropical heat ridge begins to build over the central Plains. This means increasing warmth, humidity, and potential for more shower and thunderstorm activity. Timing such activity is tough this far out and thus chances exist Tue night through Thursday. Given the pattern developing we will probably need to watch nocturnal MCS development and potential for heavy rain/severe weather. Temperatures should top out in the 80s for highs, perhaps even reaching 90 in some locations. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1228 PM CDT Thu Jun 30 2016 Primary aviation concern will be passage of a cold front this afternoon and associated thunderstorms. Line of thunderstorms from KMJQ to KMDZ as of 30.1730Z will move southeastward around 25 kts through this afternoon and evening. IFR ceilings/visibility possible with the strongest storms, otherwise a reduction to at least MVFR is likely at KRST/KLSE. Thunderstorm wind gusts up to 30 kts expected, possibly stronger. Will focus on a two hour period at both TAF airfields, from 30.19Z to 30.21Z at KRST and from 30.20Z to 30.22Z at KLSE. A return to VFR conditions is expected after thunderstorms pass with scattered clouds and a wind shift to the northwest. && .ARX Watches/Warnings/Advisories... WI...None. MN...None. IA...None. && SHORT TERM...AJ LONG TERM...AJ AVIATION...ROGERS
Hazardous weather outlook, Jun 30, 12:08 PM CDT, 4 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 1208 PM CDT THU JUN 30 2016 MNZ079-086-087-094-WIZ017-029-032-011300- WABASHA-DODGE-OLMSTED-MOWER-TAYLOR-CLARK-BUFFALO- 1208 PM CDT THU JUN 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST SOUTHEAST MINNESOTA...AND WEST CENTRAL INTO NORTH CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED THROUGH EARLY THIS EVENING. A FEW OF THESE STORMS MAY PRODUCE SMALL HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE POSSIBLE TUESDAY INTO WEDNESDAY. IT IS TOO EARLY TO DISCERN THE POTENTIAL FOR SEVERE WEATHER AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED BUT ANY REPORTS OF HAIL OR STRONG WINDS ARE MUCH APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. IAZ008>011-018-019-029-030-MNZ088-095-096-WIZ033-034-041>044- 053>055-061-011300- MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WINONA-FILLMORE-HOUSTON-TREMPEALEAU-JACKSON-LA CROSSE- MONROE-JUNEAU-ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- 1208 PM CDT THU JUN 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA...SOUTHEAST MINNESOTA AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING. MOST STORMS ARE EXPECTED TO ONLY PRODUCE SMALL HAIL...GUSTY WINDS AND FREQUENT LIGHTNING. HOWEVER...THERE IS A CHANCE FOR LARGE HAIL AND DAMAGING WINDS WITH A FEW STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE POSSIBLE ACROSS NORTHEAST IOWA AND SOUTHWEST WISCONSIN SUNDAY NIGHT INTO MONDAY...AND ACROSS THE AREA TUESDAY INTO WEDNESDAY. IT IS TOO EARLY TO DISCERN THE POTENTIAL FOR SEVERE WEATHER AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED BUT ANY REPORTS OF HAIL OR STRONG WINDS ARE MUCH APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. AJ
In the hours before
Local storm report, Jun 30, 3:42 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
342 PM CDT THU JUN 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM TSTM WND GST VIROQUA 43.56N 90.89W
06/30/2016 M54 MPH VERNON WI AWOS
&&
MAHLocal storm report, Jun 30, 3:51 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
351 PM CDT THU JUN 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG VIROQUA 43.56N 90.89W
06/30/2016 VERNON WI LAW ENFORCEMENT
TREES AND POWER LINES REPORTED DOWN IN VIROQUA.
&&
MAHLocal storm report, Jun 30, 4:25 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
425 PM CDT THU JUN 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HEAVY RAIN 3 ENE WESTBY 43.67N 90.81W
06/30/2016 M1.18 INCH VERNON WI CO-OP OBSERVER
ONE HOUR TOTAL OF 1.18 INCHES OF RAIN.
&&
MAHLocal storm report, Jun 30, 4:27 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
427 PM CDT THU JUN 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0142 PM TSTM WND DMG LA CROSSE 43.83N 91.23W
06/30/2016 LA CROSSE WI LAW ENFORCEMENT
TREE UPROOTED ON MAIN ST BETWEEN 21ST AND 22ND ST. ALSO A
TREE DOWN NEAR THE ALPINE INN ON BLISS ROAD.
&&
AJLocal storm report, Jun 30, 4:30 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
430 PM CDT THU JUN 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG 2 NE STODDARD 43.68N 91.19W
06/30/2016 VERNON WI PUBLIC
ONE TREE AND LARGE LIMBS AND BRANCHES DOWN. PEA SIZE
HAIL. OVER 1 INCH OF RAIN IN 45 MINTUES.
&&
MAHSpecial weather statement, Jun 30, 4:36 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
436 PM CDT THU JUN 30 2016
WIZ061-302215-
GRANT-
436 PM CDT THU JUN 30 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN GRANT
COUNTY...
AT 436 PM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR MUSCODA TO NEAR BOSCOBEL. MOVEMENT
WAS EAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
BOSCOBEL...FENNIMORE...MUSCODA...PRESTON...MONTFORT...ORION...
HICKORY GROVE...BLUE RIVER...WOODMAN...HIGHWAY 61 AND COUNTY T...
BOYDTOWN...COUNTY ROADS K AND T AND RED OAK RIDGE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4307 9088 4309 9083 4311 9080 4312 9076
4313 9074 4316 9066 4317 9067 4318 9063
4318 9061 4320 9058 4321 9054 4320 9043
4295 9043 4293 9051
TIME...MOT...LOC 2136Z 280DEG 27KT 4321 9038 4308 9070
WETENKAMPThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 12:41 PM CDT | Special Weather Statement | ARX | Buffalo | 49 min |
| Jun 30, 12:59 PM CDT | Special Weather Statement | ARX | La Crosse | 61 min |
| Jun 30, 1:34 PM CDT | Special Weather Statement | ARX | Trempealeau | 41 min |
| Jun 30, 1:46 PM CDT | Special Weather Statement | ARX | La Crosse | 44 min |
| Jun 30, 1:59 PM CDT | Areal Flood Advisory | ARX | La Crosse | 2 hr |
| Jun 30, 3:28 PM CDT | Severe Thunderstorm Warning | ARX | Vernon | 47 min |
| Jun 30, 3:48 PM CDT | Severe Thunderstorm Warning | ARX | Crawford, Richland | 66 min |
| Jun 30, 11:52 AM CDT | Special Weather Statement | ARX | Mitchell | 38 min |
| Jun 30, 1:05 PM CDT | Special Weather Statement | ARX | Chickasaw, Floyd | 55 min |
| Jun 30, 1:26 PM CDT | Special Weather Statement | ARX | Mitchell | 64 min |
| Jun 30, 11:22 AM CDT | Special Weather Statement | ARX | Mower | 38 min |
| Jun 30, 12:21 PM CDT | Special Weather Statement | ARX | Winona | 39 min |
Nearby
Special Weather Statements in Wisconsin, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.